Alert archive / Kansas / Red Flag Warnings in 2015
Red Flag Warning 4, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Mar 17, 2015, 11:08 AM CDT for 11 counties in Kansas. It took effect at Mar 17, 2015, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2015, 11:08 AM CDT (16:08 UTC)
- In effect from
- Mar 17, 2015, 12:00 PM CDT
- Expired
- Mar 17, 2015, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Chase County, KS, Ellsworth County, KS, Harvey County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 100 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 457 m²/s²
- 0-3 km storm-relative helicity
- 565 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
085 WWUS83 KICT 171608 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1108 AM CDT TUE MAR 17 2015 KSZ032-033-047>053-067-068-180000- /O.NEW.KICT.FW.W.0004.150317T1700Z-150318T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY- 1108 AM CDT TUE MAR 17 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051...052...053...067 AND 068... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST FOR TODAY ACROSS CENTRAL KANSAS. * WINDS...NORTHEAST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ JAKUB
2 follow-up statements
167 WWUS83 KICT 172026 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 326 PM CDT TUE MAR 17 2015 KSZ032-033-047>053-067-068-180000- /O.CON.KICT.FW.W.0004.000000T0000Z-150318T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY- 326 PM CDT TUE MAR 17 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049...050...051...052...053...067 AND 068... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...NORTHEAST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KETCHAM
333 WWUS83 KICT 172353 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 653 PM CDT TUE MAR 17 2015 KSZ032-033-047>053-067-068-180100- /O.EXP.KICT.FW.W.0004.000000T0000Z-150318T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY- 653 PM CDT TUE MAR 17 2015 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051...052...053...067 AND 068... GRASSLAND FIRE DANGER LEVELS HAVE FALLEN BELOW CRITICAL THRESHOLDS FOR A RED FLAG WARNING...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 17, 3:14 AM CDT, 7 hours 54 minutes earlier.
Area forecast discussion, Mar 17, 3:14 AM CDT, 7 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 314 AM CDT TUE MAR 17 2015 .SYNOPSIS... ISSUED AT 314 AM CDT TUE MAR 17 2015 A POTENT COLD FRONT PLOWED SOUTHWARD THROUGH THE STATE DURING THE EVENING AND OVERNIGHT HOURS. NORTHERLY WINDS BEHIND THE FRONT WERE GUSTY AROUND 40 MPH. SOME GUSTS WERE REPORTED UP TO 50 MPH IN CENTRAL KANSAS AS THE FRONT MOVED THROUGH. AFTER A RECORD WARM DAY TEMPERATURES HAVE DROPPED BACK DOWN WITH THE COLD FRONTAL PASSAGE INTO THE 40S AND 50S DURING THE OVERNIGHT HOURS. BILLINGS WRIGHT && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 314 AM CDT TUE MAR 17 2015 THE MAIN CONCERN FOR THIS PERIOD IS THE PRECIPITATION POTENTIAL. THE FIRST PERIOD OF CONCERN IS TONIGHT INTO WEDNESDAY. THE CUT OFF LOW IS MOVING NORTHEASTWARD TOWARD THE SOUTHERN PLAINS AND WILL SPARK SHOWERS IN ADVANCE OF IT'S ARRIVAL. PRECIPITATION WILL MOVE IN FROM THE SOUTHWEST. GUIDANCE CONTINUES TO SLOW IT'S ARRIVAL...KEEPING THINGS DRY BEFORE MIDNIGHT TONIGHT MOVING PRECIPITATION NORTHWARD BETWEEN MIDNIGHT AND SUNRISE ACROSS SOUTHERN KANSAS. THE BULK OF THE RAIN IS EXPECTED ACROSS SOUTHERN AND EASTERN KANSAS DURING THE DAYTIME HOURS WEDNESDAY WITH A QUARTER TO POSSIBLY A HALF OF AN INCH OF RAIN. THE HIGHEST AMOUNTS ARE EXPECTED IN AREAS BORDERING OKLAHOMA AND MISSOURI. THIS WAVE WILL EXIT TO THE EAST OVERNIGHT WEDNESDAY...BUT ANOTHER WEAK WAVE WILL MOVE IN BEHIND IT WHICH IN COMBINATION WITH THE UPPER WAVE MOVING SOUTHWARD FROM THE NORTHERN PLAINS WILL DEVELOP A SECONDARY SHOWER CHANCE OVER SOUTHERN AND WESTERN KANSAS THURSDAY AND THURSDAY NIGHT. A SURFACE LOW WILL DEVELOP OVER THE TEXAS AND OKLAHOMA PANHANDLES PULLING A FRONT THROUGH THE STATE. PRECIPITATION WILL BE POSSIBLE WITH THIS. THIS FEATURE HAS NOT BEEN HANDLED WELL OVER THE PAST FEW DAYS...SO CONFIDENCE IS NOT OVERLY HIGH ON HOW THE PRECIPITATION CHANCES WILL EVOLVE. SURFACE HIGH PRESSURE WILL MOVE IN THURSDAY NIGHT WHICH WILL PUSH THE PRECIPITATION SOUTHWARD. TEMPERATURES TODAY WILL BE IN THE 50S AND 60S...BUT BREEZY NORTHERLY WINDS WILL MAKE THEM FEEL A LOT COOLER. THROUGH WEDNESDAY AND THURSDAY HIGHS WILL BE IN THE 50S UNDER CLOUDS AND RAIN CHANCES. BILLINGS WRIGHT .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 314 AM CDT TUE MAR 17 2015 FRIDAY AND SATURDAY WARM UP WITH SOUTHERLY FLOW RETURNING ACROSS THE AREA. HIGHS ARE EXPECTED IN THE UPPER 60S AND 70S. HOWEVER...A POTENT UPPER WAVE MOVING ACROSS THE GREAT LAKES ON SATURDAY WILL DISLODGE A COOLER AIRMASS THAT WILL BACKDOOR INTO THE AREA AS A COLD FRONT SATURDAY NIGHT. TEMPERATURES WILL COOL...BUT NO PRECIPITATION IS EXPECTED. ANOTHER WAVE IS EXPECTED TO MOVE SOUTHEASTWARD FROM THE NORTHWEST US TOWARDS THE BEGINNING OF THE WORK WEEK...THIS WAVE IS SOMETHING TO WATCH AS IT WILL BRING THE NEXT BEST CHANCE FOR PRECIPITATION TO THE AREA FOR THE EXTENDED FORECAST. BILLINGS WRIGHT && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1106 PM CDT MON MAR 16 2015 COLD FRONT EXTENDING FROM NORTHERN MISSOURI...TO CENTRAL/SOUTHWEST KANSAS...WILL CONTINUE PLUNGING SOUTHWARD OVERNIGHT DRIVEN BY 5 TO 8 MB/3 HOUR PRESSURE RISES BEHIND THE FRONT. SOUTH WINDS AHEAD OF FRONT...WILL SHIFT TO NORTH-NORTHEAST BECOMING STRONG/GUSTY BEHIND THE FROPA. PEAK GUSTS OF 35 TO 43 KNOTS ARE EXPECTED OVERNIGHT BEHIND THE FRONTAL PASSAGE. ALTHOUGH PEAK SPEEDS ARE EXPECTED TO DIMINISH SOME AFTER DAYBREAK...NORTHEASTERLY WINDS WILL REMAIN GUSTY INTO THE DAYTIME HOURS TUESDAY. SCATTERED-BROKEN MVFR DECKS ARE POSSIBLE BEHIND THE FRONT OVERNIGHT INTO TUESDAY MORNING. JMC && .FIRE WEATHER... ISSUED AT 314 AM CDT TUE MAR 17 2015 FIRE WEATHER CONCERNS CONTINUE TODAY WITH VERY HIGH GRASSLAND FIRE DANGER ACROSS THE WHOLE AREA. LOW RELATIVE HUMIDITIES AND GUSTY NORTH WINDS WILL KEEP GRASSLAND FIRE DANGER VALUES IN THE VERY HIGH RANGE. THE LOWER TEMPERATURES THIS AFTERNOON WILL KEEP RELATIVE HUMIDITIES JUST HIGH ENOUGH TO KEEP EXTREME GFDI VALUES AT BAY. OTHERWISE THROUGHOUT THE FORECAST GRASSLAND FIRE DANGER DOES NOT EXCEED VERY HIGH. BILLINGS WRIGHT && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 40 49 38 / 10 40 70 20 HUTCHINSON 58 36 52 36 / 0 20 40 20 NEWTON 57 38 48 37 / 0 20 60 20 ELDORADO 59 39 48 37 / 10 40 70 20 WINFIELD-KWLD 61 41 49 38 / 10 60 80 20 RUSSELL 55 32 58 35 / 0 10 10 10 GREAT BEND 55 32 57 35 / 0 10 20 20 SALINA 57 34 53 36 / 0 10 20 10 MCPHERSON 57 36 51 36 / 0 10 40 10 COFFEYVILLE 62 44 47 39 / 10 70 90 30 CHANUTE 60 41 46 37 / 10 50 80 30 IOLA 59 40 46 37 / 10 30 60 30 PARSONS-KPPF 61 42 47 38 / 10 70 90 30 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 AM CDT THIS MORNING FOR KSZ032-033-047>051- 067-068-082-083-091-092. &&
Hazardous weather outlook, Mar 17, 3:52 AM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 352 AM CDT TUE MAR 17 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-180900- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 352 AM CDT TUE MAR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT LOWER RELATIVE HUMIDITIES AND GUSTY NORTH WINDS WILL AFFECT THE ENTIRE AREA ON TUESDAY WITH VERY HIGH GRASSLAND FIRE DANGER. OUTDOOR BURNING IS NOT RECOMMENDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BILLINGS WRIGHT
Nearby
Red Flag Warnings in Kansas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.